MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that they are unable to draw blood back through the extension tubing on the stylet lumen of the picc during insertion.Sucking air not blood.This has occurred on 6 occasions not sure of dates.Some have had visible leaking of normal saline where the stylet exits the stopper.All picc's were flushed prior to insertion, customer was able to remove the stylet once inserted correctly and draw blood directly from the hub of the catheter without difficulty.The customer opened a kit from the same lot for a demonstration of the issue.This report addresses the demonstration lot device.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak through the t-lock septum was confirmed.A video of a functional test on a dual lumen powerpicc catheter was returned for evaluation.The t-lock assembly was attached to the red luer adaptor and the 3cg stylet was inlaid within the catheter lumen.The video focused on the t-lock assembly.When an attempt was made to aspirate fluid through the catheter and t-lock assembly, red fluid was aspirated.However, air was also seen entering into the syringe barrel, indicating a leak in the system.As the physical device was not returned, the sample could not be independently tested to determine the location of the leak.It was reported in the event description that some samples had visible leaking where the stylet traversed through the septum of the t-lock assembly.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17959310
Report Number3006260740-2023-04748
Device Sequence Number17901290
Product Code LJS
UDI-Device Identifier00801741086915
UDI-Public(01)00801741086915
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number1274118
Device Lot NumberREHP0855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date02/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown